MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F220101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebv2633 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the nurse placed the powerglide into the patient's basilic vein and the guidewire "dislodged from the device into the skin tissue." a new device was placed.After the 2nd device was placed successfully, the rn noticed that a piece of the guidewire on the 1st device was in the patients skin.She pulled the guidewire out of the skin tissue, no testing was done to ensure all of the guidewire was removed from the patient." there was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that a segment of the guidewire broke from the deployment system was confirmed, but the exact cause was unknown.One photograph was provided for investigation.The photo showed one powerglide pro deployment system for a 20g powerglide catheter.The catheter had been removed from the needle and was not visible in the photo.The guidewire push-off button appeared to be in the extended position.The safety mechanism was deployed over the needle tip.What appeared to be a red colored residue was observed on the needle shaft.A segment of what appeared to be the guidewire was visible next to the deployment system.A red colored residue that was larger than the outside diameter (od) of the guidewire was visible on the wire.A portion of the coiled wire on the guidewire segment appeared to be unraveled.Since the wire segment was separate from the needle, the complaint was confirmed, but the cause of the damage could not be determined from the photograph.Due to the evidence of use, the guidewire may have been damaged during the insertion process.A lot history review (lhr) of rebv2633 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the nurse placed the powerglide into the patient's basilic vein and the guidewire "dislodged from the device into the skin tissue." a new device was placed.After the 2nd device was placed successfully, the rn noticed that a piece of the guidewire on the 1st device was in the patients skin.She pulled the guidewire out of the skin tissue, no testing was done to ensure all of the guidewire was removed from the patient.".There was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga powerglide pro midline catheter assembly.The sample was received with the safety mechanism engaged over the needle tip.Usage residues were observed in the sample.The distal end of the catheter was received fully detached from the assembly.The guidewire fragment included the distal weld tip.The coil wire of the fragment was elongated.Microscopic inspection of the break in the core wire revealed a partially granular surface with regions of increased luster.The wire exhibited curved shape memory in the vicinity of the break.Inspection of the break in the coil wire revealed a granular fracture surface and necking in the vicinity of the break.Inspection of the needle revealed deformation along the proximal edge of the bevel.The core wire fracture features were consistent with damage initiated by contact with a hard edge.The needle bevel damage suggested that contact between the wire and the needle bevel initiated the break in the core wire.The coil wire break features were consistent with tensile failure.It appeared that during device insertion, the wire was withdrawn against the needle bevel in a way that caused the needle to partially shear the wire.A lot history review (lhr) of rebv2633 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7602369
Report Number3006260740-2018-01375
Device Sequence Number2129690
Product Code FOZ
UDI-Device Identifier00801741110689
UDI-Public(01)00801741110689
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF220101
Device Catalogue NumberF220101
Device Lot NumberREBV2633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer06/13/2018
06/21/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/20/2018
07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1